Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tealeaf

Minocycline 1 month

Recommended Posts

Hey guys,

I've been on minocycline for about a month now and I feel my acne has gotten worse! I took 50 mg caps for about 2-3 weeks, then went to see my derm again because of flaky dryness and redness of my acne marks. My doctor injected several shots onto my face and the next day my face was clear of pimples. The derm prescribed me 100 mg caps and I've been taking it since. So it's been about a month now, but this week my skin condition has gotten really bad. The neck area below my chin and jaw is extremely itchy, red, and dry! Not to mention, there are small bumps the size of pimples along the area! I just really want to cry right now. Just as I was having high hopes of clear skin, my skin's breaking out in god knows what. I'm not even sure if they're acne or just rashes. Anyone know what's happening?? I should probably see my derm again, right? I'm starting to regret ever going to the dermatologist! :*( I'm scared! help!

My Regimen (doctor recc.)

(I alternate the use of Benzoyl Peroxide 5% and an over-the-counter cleanser because of dryness and irritation.)

Morning

- Cleanse w/ Benzoyl Peroxide 5%

- Apply Ultra Lite Facial Cream (moisturizer)

- Take Minocycline 100 mg caps

Night

- Cleanse w/ Benzoyl Peroxide 5%

- Apply Ultra Lite Facial Cream (moisturizer)

- Apply Tazorac

- Take Minocycline 100 mg caps

Makeup: I use a pressed powder for coverage.

Share this post


Link to post
Share on other sites

Hi,

I was also prescribed Minocycline along with Tazorac and upon my research, I have an idea as to what your problem can be, and what you can do to help it.

Number 1: It takes a few weeks to months for Minocycline to start to work. If you feel you want to devote your life to being on antibacterials, then stick with it. I for one, was on it for 3 months and my skin did clear up. However, along with that I got horrible side effects of yeast infections, itchy skin, and horrible dizziness. My acne (moderate/severe) started to clear up already 1 month after I started my regiment, but Im feeling like it had nothing to do with the oral meds. I started to worry when I read countless reviews about how (over years of usage) people's skin colour started to change, and their teeth were stained permanently. This did scare me, and I thought, I rather have acne than have yellow skin and teeth. Also the prolonged use of any antibacterial (antibiotic) WILL disrupt your body's flow by killing all the good bacteria we need in our guts to sustain health. This can lead to auto-immune deficiencies, which can bring on countless numbers of health problems. Not to mention, this med is filled with heavy metals and your liver will be put to test. If you should decide to stay on Mino, then look into a STRONG probiotic to help restore the good bacteria in your body. I use one and had to take maximum doses to help rid me of my yeast infections. Also, look into doing a daily detox by juicing, or with herbal supplements. All in all tho, it may work, but I cannot see myself following this plan for many more years. Its just not worth it.

Number 2: Tazorac. I believe that this product is in the top 3 things that are helping my skin stay clear at the moment. Tazorac's reviews are either, a) it REALLY works, or b) it doesn't AT ALL. I find the make or break with this cream is to ensure that you are using it correctly. Based on your regiment, I would recommend that you use the .5 cream or gel. Its less abrasive and will not harm your skin. Try using it no more than twice weekly, only at night and with a very good moisturizer with NO peeling agents in it. Your doctor may also tell you to put it on nightly, but then wash it off in a few hours. THIS IS IMPORTANT: If you overuse Tazorac, or use it incorrectly, it will dry out your face, and exfoliate your skin until it looks like you have a horrible sun burn, and appear rash like and very tender to the touch. Play around with the application, especially since you're using Benzoyl Peroxide, which also acts as an irritant and can burn your face if you use it too much.

Number 3: Your regiment is a strong attack. Remember, our bodies were built with the proper tools to repair itself. If we over-medicate ourselves, we are just further from getting better. I myself believe in the natural approach, but if I need more aide, then I will seek a more traditional healing technique. The key here is balance, and less might be more for you. Remember, doctors (traditional, dermas, etc) are there to help but some are obsessed with over-medicating the world and when you have a reaction or a problem, instead of stopping you, they switch you on over to try something else that is pretty much an example of "same s*it different pile.*

Number 4: Have you tried natural medicines? Have you tried Herbal supplements? Have you considered that your acne might be the cause of allergic reactions? Are you drinking a ton of water? Exercising? I ask of these things because we live in the "i want in now" world, and sometimes we just have to be patient and help our bodies in the healing process (naturally). Try seeing a natural doctor who will be able to answer many of your questions and also help you with your acne. My natrual doctor gave me an allergy test, and I stopped eating the foods it listed. It turns out my acne got MUCH BETTER from that as well.

Number 5: Blue light therapy. You can have this treatment done at the derm. It does run your wallet dry however, especially after repeat visits, but might be worth it. Also they now have released an FDA approved at home blue light treatment that Im actually just about to invest in, since I have (just today) decided to stop my antibiotics. Visit: http://www.tanda.com. You can buy it for $275, and its good for 10,000 uses.

Number 6: microdermabrasion is non-invasive and has helped me CONSIDERABLY. Look into it, many dermatologists offer it at their clinics. It sands down the skin, gets rid of bacteria and dead skin, helps get rid of scars and red marks... and the best part, makes you look great by building collagen.

Number 7: Make-up can sometimes be the cause of breakouts. I've searched YEARS for a natrual make up that didnt look like crap. I found this, and Im totally happy with it, and it doesnt break me out. http://www.sheermiracle.com

My last words: Try to remember that there is a technique out there for you, and not to give up. Just because a doctor gives you something, doesn't mean its right for you. LISTEN to your body, and always get a second opinion, SEE MANY DOCTORS. But remember, your opinion should be the first. People will always say that antibiotics are safe, but I say -- let your symptoms be the judge.

Good luck :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×